MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0202
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance or retract a ruby coil smoothly within the non-penumbra microcatheter and, therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was still intact.The pusher assembly was bent approximately 12.0 cm and 153.0 cm from the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly.The embolization coil had offset coil winds.The introducer sheath was not returned with the pusher assembly for evaluation.There was minor resistance while advancing the ruby coil assembly through a demonstration microcatheter using a demonstration sheath.The ruby coil was advanced out of the distal tip of the microcatheter.Conclusions: evaluation of the returned ruby coil revealed some offset coil winds on its length.These offset coil winds may have been due to forcefully retracting or advancing the embolization coil against resistance.If the embolization coil is mishandled during preparation, offset coil winds may occur also.During the functional test, the ruby coil was able to be advanced through the length of a demonstration microcatheter with some resistance.The offset coil winds likely contributed to the resistance experienced during the procedure and functional test.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7664057
Report Number3005168196-2018-01340
Device Sequence Number11388215
Product Code HCG
UDI-Device Identifier00814548013121
UDI-Public00814548013121
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2025
Device Catalogue NumberRBY4C0202
Device Lot NumberF74744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005